Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi! I'm new to the site though have been reading it for about a month.

My name is Kate and I'm 41 (fortywonderful!) years old. I have had acne for 31(!) years. Really! I have done Accutane three times, done the topicals, the antibiotics, which for we women is awful because of secondary infections. The 'tane worked at first because I had cystic acne, but the trade off for feeling cruddy, the bleeding gums and I vomited a couple of times doesn't seem worth it now. The second and third times really no long term changes. About ten years ago I was hurt a work with a neck injury. At one point I was given Predisone for inflammation. While I was taking it, I got this nasty, itchy, white-head type of rash on my chest, back and arms. The M.D. didn't know what to make of it so he sent me to a Derm who treated it as acne. All the acne treatments made it worse- itchier, pimplier and started to go up my neck to along my hairline all around my scalp even on my face. This was when I did the 'tane treatments two and three. It has been off and on like this for TEN years. Sometimes it's not as bad as others. It got worse during the summer, especialy after being in the pool and using sunscreens. Emolient creams made it worse, as did treating it like acne- any anti- bacterial product made it so much worse!

Well guess what?! It isn't just acne, but a yeast infection also, called PITYROSPORUM FOLLICULITIS. If you kill the bacteria that keep the yeast in check then the yeast overgrows and worsens the condition. Every one has these yeast on their skin but there are some predisposing factors that allow the yeast to thrive- one is having very oily skin, which most acne sufferers have and being on an anti-inflammatory steroid like prednisone( it decreases your immunity). There are others- check out dermdoc.com

So what to do? Go to your Derm and have it checked out. If Pityrosporum Folliculitis is suspected, request Oral Nizoral (don't let him/her talk you in to the cream because it is in an emolient medium which worsens the condition, there can be liver injury, but that is the same with Accutane), and do the clear skin regimen. By day three you will have beautiful skin. During the two weeks that I took the Nizoral and did the clear skin regimen, my skin was gorgeous! I actully had creamy, fair not bumpy or oily skin! So what happened?

Two things- I came off the Nizoral two days early 'cause it made me feel kinda cruddy AND I became one of the three percent of the population that developed an allergy to the benzoyl peroxide AHAHAHAHAHA! My life is lived by "Of Course"! So hereI find something that works and nowI can't do it!!! AHAHAHAHAAARRRGH!

Well any way.... it might not be just acne.

Also some of you are taking Nicomide. FYI- Nicotinamide is a stimulant much the same as ephedra, nicotine and caffiene. Its chemical letters are NADH so that you can read up on this. I just went out and bought the vitamin supplements. It helps with the flushing/ reddnes though not the niacin- that makes the reddness worse.

Share this post


Link to post
Share on other sites

k8t-

I too am an adult with pr folliculitis. and losing hope fast. Iv'e been really depressed since I turned thirty and if anything my skin just keeps getting worse. any insight?

Share this post


Link to post
Share on other sites

ps-

Did your skinstay clear after nizoral? and for how long? have you looked into the candida yeast diet.? It talks about pr folliculitis being linked to chronic candidiasis in the bowel tract after being on antibiotics for long periods of time, especially tetracycline and especially for acne. google candida diet, the yeast connection...the karen tripp recovery story is good to check out...I just discovered this and I fel there is alot of merit to it.check it out!

Share this post


Link to post
Share on other sites

Ok so now I'm scared lol. I, too, was continuously put on anti-inflammatory steroids after several surgeries. The first steroid-induced breakout- in July- eventually cleared after I stopped the steroids and the effects wore off. The second in September I wasn't on for very long so the effects lasted only about two weeks. Then I was put on them again on October after brain surgery and it seemed to take longer than usual for the breakout to clear up. In fact, I think I still have on remaining white bump on my forehead from that specific breakout.

Also, I was put on antibiotics in August after an infection occured. If this is the case, then I'm really despondent because I can't go on the regimen due to allergic reactions to BP. Any advice?

Share this post


Link to post
Share on other sites

Yikes! brain surgery... sorry to hear that. If you are having breakouts i would definately see a derm. If more doctors appointments are not doable at this time try azealic acid products or p zinc products.(as in head and shoulders shampoo or znp bar available over the internet) It is always a good idea to take probiotics after antibiotics to replenish all the good bacteria that gets wiped out but i would check with your doctor first since you have other health issues and it might not be a good idea to introduce any bacteria at all. It probably should be done though, even in your case. Good luck!

Share this post


Link to post
Share on other sites

Yikes! brain surgery... sorry to hear that. If you are having breakouts i would definately see a derm. If more doctors appointments are not doable at this time try azealic acid products or p zinc products.(as in head and shoulders shampoo or znp bar available over the internet) It is always a good idea to take probiotics after antibiotics to replenish all the good bacteria that gets wiped out but i would check with your doctor first since you have other health issues and it might not be a good idea to introduce any bacteria at all. It probably should be done though, even in your case. Good luck!

Thank you. :) Well, I went to see a derm about two months ago, told him of my situation, and he prescribed me defferin. I still haven't used it because I've read horror stories about it and I'm worried that it'll just make the condition worse. And if it *is* acne and not PF, then it's more than likely hormonal, and I need to see a gynecologist. But I've started washing my face with Head and Shoulders shampoo anyway just in case.

Share this post


Link to post
Share on other sites

Head and shoulders didnt work for me (too greasy) but znp bar did. Same ingredient but 2% instead of 1%. I order it online.

Share this post


Link to post
Share on other sites

Head and Shoulders made my hair to greasy too.

With dandruff shampoos are you suppose to lather it all over your head, and all in your hair?, or just apply it on the scalp?..

Share this post


Link to post
Share on other sites

So I used the Head and Shoulders for a few days, and my acne seemed to clear up a little (but maybe that's just wishful thinking?) but I developed a nasty rash on my face. My skin is so sensitive! Bah. It was probably the dyes in the shampoo. But I just ordered Born to Be Mild face wash from DERMAdoctor, which also has zinc in it and it's for people with more sensitive skin so I'll see if that works. Right now, my face is peeling really bad and it's all red and irritated. I really hope I don't scar from this.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×